Alert archive / California / Wind Advisories in 2017

Wind Advisory 7, NWS Hanford, CA

February 5, 2017

NWS Hanford, CA issued this wind advisory at Feb 5, 2017, 9:23 PM PST. It took effect at Feb 6, 2017, 12:00 AM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2017, 9:23 PM PST (05:23 UTC)
In effect from
Feb 6, 2017, 12:00 AM PST
Expired
Feb 6, 2017, 7:00 PM PST
In force
19 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

662 
WWUS76 KHNX 060523
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
923 PM PST SUN FEB 5 2017

CAZ095-098-099-061330-
/O.NEW.KHNX.WI.Y.0007.170206T0800Z-170207T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, 
CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE
923 PM PST SUN FEB 5 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST MONDAY.

* WINDS...FROM THE SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
  55 MPH.

* TIMING...THROUGH MONDAY EVENING. 

* IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
041 
WWUS76 KHNX 061507
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
707 AM PST MON FEB 6 2017

CAZ095-098-099-062330-
/O.CON.KHNX.WI.Y.0007.000000T0000Z-170207T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, 
CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE
707 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...FROM THE SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS 
  TO 55 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
132 
WWUS76 KHNX 062336
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
336 PM PST MON FEB 6 2017

CAZ095-098-099-070300-
/O.CON.KHNX.WI.Y.0007.000000T0000Z-170207T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, 
CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE
336 PM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...FROM THE SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS 
  TO 55 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
585 
WWUS76 KHNX 070258
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
658 PM PST MON FEB 6 2017

CAZ095-098-099-070400-
/O.EXP.KHNX.WI.Y.0007.000000T0000Z-170207T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, 
CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE
658 PM PST MON FEB 6 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 2:13 PM PST, 7 hours 10 minutes earlier.

Area forecast discussion, Feb 5, 2:13 PM PST, 7 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
213 PM PST Sun Feb 5 2017

.SYNOPSIS...
Low elevation rain and mountain snow returns this evening and
continues through Monday evening. There will be a brief break,
before another system moves in late Monday night and continues
through Wednesday with more rain and snow. Another system will
move in Thursday evening and continue through Friday morning.
Quiet weekend next weekend.

&&

.DISCUSSION...
Tonight and Monday...EPAC Upper trough is bringing up sub-
tropical moisture ahead of it, however most of the moisture is
high and mid clouds with very little precip reaching the ground.
So on satellite, it looks a lot worse than it really is. Most
guidance isn't bringing the rain and snow into Central CA until
around 5 to 7 pm across Merced county and then becomes more
widespread by midnight. Precipitation will become more showery by
Monday morning and will be mainly in Kern Co by midday monday.
Showers will end across the Sierra by afternoon into early
evening. Rainfall amounts are down just a bit, but no significant
changes to current forecast for tonight's system. Snow will be
mainly above 6000 feet with 1 to 2 feet possible. Moderate to
heavy rain is expected overnight. 0.25 to 0.50 is expected in the
San Joaquin Valley(SJV) with 1 to 2 inches of rain possible in
the Sierra below the snow line.

Monday night and Tuesday...Models have began to ramp this system
up. Guidance is wetter and a bit warmer with this system that we
referring to "storm 2". Short range operational guidance is in
decent agreement with ensemble SREF with amount of precipitation
expected. This system will have better orographics than "system 1"
because a strong mid level jet crossing the region on Monday
night. We may not see a whole lot of precipitation in the San
Joaquin Valley, but the numbers now coming out for the Sierra are
quite impressive. This is our first look at heavy precip for the
Sierra with "system 2", so we are not buying totally into it, but
we have trended wetter with this system. Details are still
uncertain on how much we will get, but it appears to be stronger
than "system 1".

Wednesday through Friday...Upper level ridging will dry things
out a bit Wednesday and Thursday and we can expect to see some
SJV fog...especially on Thursday morning. A few showers are
possible in the Sierra on Wednesday but widespread drying is
expected on Wednesday night into Thursday morning. Models are
bringing a fast moving system across the region on Thursday
afternoon and will continue through most of Friday. Guidance is
still uncertain on the intensity and exact timing of the system,
so confidence is low. Current guidance is indicating that it will
be a fast system with not much precip with it, but of course that
can change since we are still several days out.

Saturday and Sunday...High pressure moves into the Great Basin and
offshore flow sets up with cooler and dry conditions expected
across the Central CA Interior next weekend.

&&

.AVIATION...
VFR conditions will prevail across Central California with local
MVFR conditions over the Crest of the Sierra Nevada through 02Z
Monday. Afterward...precipitation spreading in from the west with
mountain obscuring IFR conditions developing in the Sierra Nevada,
and MVFR conditions in rain/mist across the San Joaquin Valley.

The Kern County Deserts will remain in VFR conditions for the next
24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from 10 PM this evening to 10 PM PST
Monday ABOVE 6000 FEET FOR THE CAZ097.

Winter Storm Warning from 10 PM this evening to 10 PM PST Monday
ABOVE 6000 FEET FOR THE CAZ096.

&&

public...JDB
avn/fw...Molina
synopsis...JDB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:23 AM PSTFlood WatchHNX36 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.